Alert archive / California / High Wind Watches in 2006

High Wind Watch 5, NWS San Diego, CA

December 1, 20064 counties in California

NWS San Diego, CA issued this high wind watch at Dec 1, 2006, 1:49 PM PST for 4 counties in California. It took effect at Dec 1, 2006, 11:58 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2006, 1:49 PM PST (21:49 UTC)
In effect from
Dec 1, 2006, 11:58 PM PST
Expired
Dec 2, 2006, 9:05 AM PST
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5273 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 1, 9:30 AM PST, 4 hours 19 minutes earlier.

Area forecast discussion, Dec 1, 9:30 AM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST FRI DEC 1 2006

.SYNOPSIS...HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING
SUNNY...WARMER WEATHER TODAY. SANTA ANA WINDS WILL INCREASE ONCE
AGAIN ON SATURDAY AND SUNDAY AS HIGH PRESSURE REBUILDS OVER THE
GREAT BASIN. THE WARM...DRY WEATHER WILL CONTINUE MONDAY AND
TUESDAY. ON WEDNESDAY...AN UPPER LEVEL TROUGH WILL BRING COOLING FOR
LATER NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

AIRMASS REMAINS VERY DRY WITH DEWPOINTS IN THE SINGLE DIGITS AND
TEENS MOST AREAS. AFTER A COLD START TO THE DAY...TEMPS WILL REBOUND
QUICKLY WITH LIGHT WINDS AND CLEAR SKIES.

WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH OVER THE PACIFIC NW
DIGGING SOUTH TOWARD THE GREAT BASIN TODAY. THE NAM AND GFS PICK UP
ON THE FEATURE AND SWING THE TROUGH AXIS ACROSS SOCAL BTWN 06-09Z
SATURDAY. COLD AIR ADVECTION BEHIND THE TROUGH INCREASES THE THERMAL
GRADIENT. OFFSHORE PRESSURE GRADIENTS INCREASE AS A 1040 MB HIGH
BUILDS OVER NEVADA. AND NE WINDS ALOFT INCREASE OVER SOCAL LATE
FRIDAY NIGHT AND SATURDAY. THIS MEANS THAT WE WILL SEE ANOTHER ROUND
OF SANTA ANA WINDS OVER THE WEEKEND. STRONGEST WINDS ARE EXPECTED
SATURDAY AFTERNOON THROUGH SUNDAY WHEN THE UPPER SUPPORT AND SURFACE
OFFSHORE PRESSURE GRADIENTS PEAK. THE 12Z NAM IS A LITTLE STRONGER
THAN THE PREVIOUS RUN...AND WIND ADVISORIES OR HIGH WIND WATCHES
WILL LIKELY BE NEEDED FOR THIS EVENT IN THE AFTERNOON FORECAST
PACKAGE.

THE WIND EVENT TAPERS OFF MONDAY AND TUESDAY BUT SURFACE HIGH
PRESSURE OVER THE GREAT BASIN WILL CONTINUE OUR STRING OF CLOUDLESS
DAY AND LOW HUMIDITIES. THE RED FLAG WARNING WILL LIKELY BE EXTENDED
INTO EARLY NEXT WEEK. THE RIDGE FINALLY BREAKS DOWN IN THE WED/THU
TIME FRAME AHEAD OF AN APPROACHING PACIFIC TROUGH...BRINGING OUR
FIRST REAL CHANCE AT HIGHER HUMIDITIES AND MARINE LAYER RECOVERY
LATER NEXT WEEK.

&&

.AVIATION...
WEAK OFFSHORE FLOW WILL CONTINUE TODAY AND TONIGHT WITH CLEAR SKIES
AND VFR CONDITIONS. GUSTY NORTHEAST WINDS WILL REDEVELOP EARLY
SATURDAY MORNING LEADING TO SOME LLWS AND TURBULENCE ISSUES...MAINLY
IN COASTAL FOOTHILLS AND INLAND VALLEYS. OFFSHORE FLOW AND NORTHEAST
WINDS WILL INCREASE THROUGH SUNDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY COASTAL AREAS THROUGH SUNDAY. MAY BE EXTENDED INTO MONDAY
LATER TODAY. SEE LAXRFWSGX.

&&

PUBLIC/FIRE WEATHER...MOEDE
AVIATION/MARINE...SCV
Hazardous weather outlook, Dec 1, 9:45 AM PST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 AM PST FRI DEC 1 2006

CAZ042-048-050-055-056-057-058-060-061-062-012300-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
945 AM PST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

LOW HUMIDITIES BELOW 15 PERCENT WILL CONTINUE THROUGH THE WEEKEND.
SANTA ANA WINDS WILL INCREASE LATER TONIGHT IN THE MOUNTAINS AND
THROUGH THE PASSES. A RED FLAG WARNING IS IN EFFECT FOR THE
MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH SUNDAY. SEE
LAXRFWSGX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY.

LOW HUMIDITY AND GUSTY SANTA ANA WINDS WILL CONTINUE CRITICAL FIRE
WEATHER CONDITIONS INTO SUNDAY. A RED FLAG WARNING IS IN EFFECT FOR
THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH SUNDAY. SEE
LAXRFWSGX FOR MORE DETAILS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 1:49 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego50 hr

Nearby

High Wind Watches in California, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.